Alert archive / West Virginia / Flash Flood Warnings in 2007

Flash Flood Warning 54, NWS Pittsburgh, PA

December 2, 2007Wetzel County, West Virginia

NWS Pittsburgh, PA issued this flash flood warning at Dec 2, 2007, 10:00 PM EST for Wetzel County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 2, 2007, 10:00 PM EST (03:00 UTC)
Expired
Dec 3, 2007, 1:00 AM EST
In force
3 hr
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Flood severity
None

County Wetzel County, WV

The radar

The Pittsburgh radar (KPBZ), 109 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 3.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2007-12-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2007-12-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 219 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
568 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
219 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Dec 2, 6:52 PM EST, 3 hours 8 minutes earlier.

Area forecast discussion, Dec 2, 6:52 PM EST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
652 PM EST SUN DEC 2 2007

.SYNOPSIS...
AS THE COLD FRONT MOVES ACROSS THE REGION TONIGHT RAIN SHOWERS
WILL TRANSITION TO SNOW SHOWERS AFTER MIDNIGHT. IT WILL BE VERY
WINDY AND COLD WITH SNOW SHOWERS MONDAY INTO TUESDAY WITH SOME
ACCUMULATION IN NORTHWEST PENNSYLVANIA AND THE RIDGES.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
BASED ON RECENT OBSERVED DATA AND RUC AND NAM MODEL RUNS, CONTINUE
TO EXPECT STRONG COLD FRONT TO MOVE THROUGH THE UPPER OHIO VALLEY
LATE TONIGHT. THERE WILL BE RAIN SHOWERS AHEAD OF THE COLD FRONT,
POSSIBLY THUNDERSTORMS SOUTH OF INTERSTATE 70. BEHIND THE COLD
FRONT, NAM FORECAST SOUNDINGS SHOW A QUICK COOLDOWN SO THE
PRECIPITATION TYPE WILL QUICKLY GO TO SNOW BY DAWN. THERE CAN BE
WIND GUSTS OVER 45 MPH AS INDICATED BY STRONG SUBSIDENCE (EVIDENCED
BY 4-5 MB 3-HOUR PRESSURE RISE) CAUSING A MOMENTUM TRANSFER OF 40-50
WINDS FROM 5 KFT AGL.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY/...
NAM FORECAST SOUNDINGS SHOW THE BOUNDARY LAYER GROWING DURING
MONDAY, SO THERE WILL CONTINUE TO BE SURFACE WIND GUSTS OVER 45 MPH
AT TIMES INTO MONDAY NIGHT. WESTERLY DIRECTION OF BOUNDARY LAYER
WINDS WILL PRECLUDE MUCH GREAT LAKES INFLUENCE FOR SNOW SHOWERS TO
CAUSE ACCUMULATING SNOW MONDAY. DURING MONDAY NIGHT, THERE MAY BE A
HIGHER CHANCE AS WINDS TURN A BIT MORE NORTHWESTERLY, HENCE
CAPTURING MORE GREAT LAKES MOISTURE.

FORECASTED TEMPERATURES WERE CLOSE TO GFS MOS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
LAKE EFFECT SNOW WILL END LATE TUESDAY AS CLIPPER SYSTEMS DIVES
SOUTHEAST FROM WESTERN GREAT LAKES. MODELS NOW IN FAIRLY GOOD
AGREEMENT ON A GENERAL LIGHT SNOW LATER TUESDAY NIGHT INTO
WEDNESDAY WITH THIS SYSTEM THEN LEFTOVER SNOW SHOWERS WEDNESDAY
NIGHT INTO EARLY THURSDAY. HIGH PRESSURE WILL SHIFT EAST THURSDAY
WITH A WEAK SYSTEM AND SNOW SHOWERS POSSIBLE IN ZONAL FLOW
FRIDAY. A BIT OF A WARMING TREND SATURDAY AND SUNDAY IN ZONAL
FLOW ALOFT.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...

BROAD AREA OF RAIN WITH LIFR TO IFR CIGS AND VIS WILL REMAIN
SPREAD ACROSS THE REGION THIS EVENING. STRONG SURFACE COLD FRONT
WILL SWEEP ACROSS TERMINALS IN THE 03-07Z TIMEFRAME FROM WEST TO
EAST. SLIGHTLY BETTER CONDITIONS AND DECREASED RAIN COVERAGE WILL
FOLLOW THE FRONT. A CHANGEOVER TO SNOW SHOWERS IS EXPECTED BY
MONDAY MORNING...WITH GENERALLY MVFR CONDITIONS FOR MOST OF
MONDAY. A TIGHT PRESSURE GRADIENT WILL ALSO LEAD TO SIGNIFICANT
WIND GUSTS MONDAY AS WELL. LAKE EFFECT CLOUDS AND SNOW SHOWERS
WILL LINGER INTO TUESDAY NIGHT...BUT EXPECT GENERALLY VFR
CONDITIONS FOR MONDAY NIGHT THROUGH TUESDAY NIGHT. ANOTHER AREA OF
LOW PRESSURE WILL MOVE JUST SOUTH OF THE REGION FOR WEDNESDAY WITH
SNOW REDUCING CONDITIONS. ANOTHER COLD FRONT IS ANTICIPATED FOR FRIDAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...WIND ADVISORY FROM 4 AM MONDAY TO MIDNIGHT EST MONDAY NIGHT
     FOR MDZ001.
OH...WIND ADVISORY FROM 4 AM MONDAY TO MIDNIGHT EST MONDAY NIGHT
     FOR OHZ039>041-048>050-057>059-068-069.
PA...WIND ADVISORY FROM 4 AM MONDAY TO MIDNIGHT EST MONDAY NIGHT
     FOR PAZ007>009-013>016-020>023-029>032.
WV...WIND ADVISORY FROM 4 AM MONDAY TO MIDNIGHT EST MONDAY NIGHT
     FOR WVZ001>004-012-021>023-041.

&&
Hazardous weather outlook, Dec 2, 3:28 PM EST, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
328 PM EST SUN DEC 2 2007

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-032030-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-
BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
328 PM EST SUN DEC 2 2007

...WIND ADVISORY IN EFFECT FROM 4 AM MONDAY TO MIDNIGHT EST MONDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

WINDS WILL INCREASE OVERNIGHT IN THE WAKE OF A COLD FRONT...WITH
WEST TO NORTHWEST WINDS INCREASING TO 20 TO 30 MPH WITH GUSTS TO
50 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

VERY WINDY CONDITIONS WILL CONTINUE THROUGH MONDAY EVENING...WITH
WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH.

SNOW SHOWERS WILL PREVAIL ACROSS THE REGION MONDAY AND TUESDAY
WITH LIGHT ACCUMULATIONS POSSIBLE ESPECIALLY IN THE HIGHER
ELEVATIONS OF PENNSYLVANIA...WEST VIRGINIA AND MARYLAND. STRONG
WINDS MONDAY MAY APPROACH ADVISORY CRITERIA WITH WIND GUSTS WELL
OVER 35 MPH POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 3, 3:59 AM ESTLake Effect Snow AdvisoryPBZForest, Mercer, Venango24 hr
Dec 3, 3:59 AM ESTSnow AdvisoryPBZAllegheny, Armstrong, Beaver, Butler, Lawrence24 hr

Nearby

Flash Flood Warnings in West Virginia, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.